MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG GAV 2.0 SYST WITH SPRUNG RES.5/30; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG GAV 2.0 SYST WITH SPRUNG RES.5/30; HYDROCEPHALUS MANAGEMENT
Model Number FX272T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 10/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: no significant deformations or damage of the valve were detected during the visual inspection.Dry and bloody residues on the inlet spout are visible.Permeability test: a permeability test has shown that the valve is difficult permeable.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valve is tested in both the horizontal as well as the vertical positions.The results show that the valve is operating within the accepted tolerance in the vertical but not in the horizontal position.Results: it should be noted that the valve was received dry (i.E.Not submersed in liquid as recommended).The investigation of dry items is not significant due to the affect dry deposits of liquor and blood can have on product performance.In spite of this, we have investigated the valve to the best of our abilities.First, we performed a visual inspection of the gav 2.0.No significant deformations or damage of the valve were detected during the visual inspection.Next, we tested the permeability of the valve.The valve was shown to be permeable.Then we carried out a computer controlled simulated flow test.The measured opening pressure was within the accepted tolerance in the vertical position but not in the horizontal position.The opening pressure was significantly higher than expected in the horizontal position, indicating a tendency towards under-drainage.Finally, we have dismantled the valve.Inside the valve we have found a build-up of substances (likely protein) in the inlet spout.Based on our investigation, we confirm that the valve is operating in an under-drainage state, likely due to the deposits observed inside the valve.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required from our point of view.
 
Event or Problem Description
It as reported that there was an blockage/under-drainage problem with a gav 2.0 valve.Patient information: age: (b)(6) years.Weight: (b)(6) kg.Height: 164 cm.Gender: unknown.Date of implantation: (b)(6) 2020.Date of removal: (b)(6) 2020.

Brand Name
GAV 2.0 SYST WITH SPRUNG RES.5/30
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key10726266
Report Number3004721439-2020-00218
Device Sequence Number13921338
Product Code JXG
UDI-Device Identifier04041906500801
UDI-Public04041906500801
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K190174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2024
Device Model NumberFX272T
Device Catalogue NumberFX272T
Device Lot Number20044639
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2020
Initial Report FDA Received Date10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight66